Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have bumps on vagina and getting clear vaginal discharge. Should I be worried about HPV?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11722 Questions
Hi, I had a bacterial infection (strep B) in July 2012 followed by a chronic yeast infection which lasted until the last week of October (I am on methotrexate for psoriatic arthritis). A GP originally said it looked like I had psoriasis (August 2012) on the inner lips on the vagina (saw a Dermatologist who said that it wasn't psoriasis and that it was probably just irritated from the strep B infection) The final treatment for the yeast was 2 weeks (2X/day) of Boric Acid inserts. My vaginal lips however still have what looks like goosebumps (tiny painless bumps), the inner lips are red, and the area has a slight burn. Prior to the bacterial infection the skin was more smooth and a light pink. I have been tested for STDs (in October) and everything came back negative. Is it normal for the skin to be irritated 3 weeks later? The discharge is a thin clearish/white and odorless. Should I be worried that this is caused by HPV? My last pap test was last november and I will be going back for my annual visit in 1.5 weeks. The gyno said everything looks normal - however it doesn't look normal for me. Could the methotrexate/chronic yeast have changed the texture of the skin?

July 2012 - Bacterial Infection (Strep B - did a vag culture and vag swab for STDs)
August 2012 - Saw Dermatologist - said not Psoriasis and just irritated after the bacterial infection
August 28 2012 - Yeast Infection (did another vag culture since the area still looked irritated)
Sept 2012 - did a second yeast infection (started Difulcan 1X week for 6 weeks)
Oct 2012 - did a STD blood test - took boric acid inserts for the yeast (2X/day for 2 weeks).
Nov 2012 - skin is still irritated (goosebump appearance and red. slight burn, no itch, and seemingly normal discharge)

Thank you,
Posted Tue, 4 Dec 2012 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 50 minutes later
Thanks for posting your query.
The irritation of the vagina is not likely to persist after the infection has subsided and the vaginal discharge is clear. It can be related to psoriasis or eczema or dermatitis. You can apply 1% Hydrocortisone ointment on the area for relief.
Apply warm compresses and keep the area clean and apply some topical antiseptics. Also avoid wearing tight fitting clothes and wear loose-fitting cotton clothing and underwear. Wash the area well with an antibacterial soap or mild soap like dove. Avoid any kind of cosmetics. Topical antibiotics such as Neosporin are also useful.
In case, the bumps turn painful or causes open sores, Herpes should be ruled out. Till then wear cotton clothes and try not to irritate the bumps.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Have bumps on vagina and getting clear vaginal discharge. Should I be worried about HPV? 20 minutes later
I really appreciate your quick response.

Would Herpes be persistant for 5 months? My gynocologist (and several walkin clinic Doctors) have said this was not Herpes (after examining the area) but I am not sure how they can be so sure. I have only had 2 partners - neither have had any signs of Herpes (cold sore or genital) and have been tested for STDs.

Would you recommend seeing a dermatologist for this skin problem? I have been weaering full 100% cotton underwear, loose clothing, and washing with very mild soap (I always use mild soap due to psoriasis). It has been 3 weeks and this has not gone away.

I was give a topical antifungal cream at a walkin clinic (Lotriderm). Would you suggest using this over the Neosporin?

Is this something I should be worried about? Or do you feel this may just be an uncomfortable condition (like psoriasis or eczema) that is not very worrisome?

Again thank you for your help.
Answered by Dr. Rakhi Tayal 9 minutes later
Thanks for writing again.
Herpes is not likely to persist for 5 months without appearance of any cold sores.
Consulting a dermatologist for a physical examination will help in proper diagnosis.
Using Lotriderm for a long term is not advisable. If there+ is no improvement then you can switch over to neosporin.
The problem you have is only uncomfortable but not worrisome. It is likely to subside gradually without any major complications.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor